Alert archive / Wyoming / Snow Advisories in 2007
Snow Advisory 21, NWS Billings, MT
NWS Billings, MT issued this snow advisory at Oct 7, 2007, 3:42 PM MDT. It took effect at Oct 7, 2007, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2007, 3:42 PM MDT (21:42 UTC)
- In effect from
- Oct 7, 2007, 6:00 PM MDT
- Expired
- Oct 8, 2007, 3:25 AM MDT
- In force
- 9 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBYZ 072142 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 342 PM MDT SUN OCT 7 2007 .A MOIST NORTHWEST FLOW BEHIND A LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO THE NORTHEAST BIG HORN MOUNTAINS TONIGHT. WYZ098-080545- /O.NEW.KBYZ.SN.Y.0021.071008T0000Z-071008T1000Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 342 PM MDT SUN OCT 7 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT MONDAY. SNOW WILL CONTINUE OVER THE AREA TONIGHT AND TAPER OFF TOWARD MONDAY MORNING. EXPECT 5 TO 7 INCHES OF SNOW BY MONDAY MORNING WITH THE HIGHEST AMOUNTS ABOVE 8000 FT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ARTHUR
2 follow-up statements
000 WWUS45 KBYZ 080243 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 843 PM MDT SUN OCT 7 2007 .A MOIST NORTHWEST FLOW BEHIND A LOW PRESSURE SYSTEM WHICH IS MOVING INTO THE NORTHERN PLAINS WILL BRING ACCUMULATING SNOW TO THE BIG HORN MOUNTAINS TONIGHT. WYZ098-081000- /O.CON.KBYZ.SN.Y.0021.000000T0000Z-071008T1000Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 843 PM MDT SUN OCT 7 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT. EXPECT 4 TO 7 INCHES OF ACCUMULATION BY THE TIME THE SNOW TAPERS OFF EARLY MONDAY MORNING. GREATEST AMOUNTS WILL FALL ABOVE 7500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES HIGHWAY 14 THROUGH BURGESS JUNCTION. $$ JKL
000 WWUS45 KBYZ 080925 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 325 AM MDT MON OCT 8 2007 WYZ098-081030- /O.CAN.KBYZ.SN.Y.0021.000000T0000Z-071008T1000Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 325 AM MDT MON OCT 8 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL LINGER EARLY THIS MORNING...BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS. SNOW WILL DECREASE TO SCATTERED SNOW SHOWERS BY MID MORNING. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this snow advisory went out at Oct 7, 3:32 PM MDT, 10 minutes earlier.
Area forecast discussion, Oct 7, 3:32 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
332 PM MDT SUN OCT 7 2007
.SHORT TERM...VALID FOR MON AND TUE...
MOISTURE CONTINUED TO WRAP AROUND UPPER LOW THIS AFTERNOON. THE
LOW WAS SLOWLY MOVING NE INTO SE MT PER WATER VAPOR IMAGERY.
MODELS DID NOT HAVE A GOOD HANDLE ON SYSTEM IN TERMS OF QPF THIS
AFTERNOON...BUT GFS WAS CLOSER TO WHAT WAS OCCURRING THAN THE WRF
SO LEANED MORE ON THIS MODEL FOR THE PACKAGE. PRECIP WILL CONTINUE
TO WRAP INTO THE BIG HORNS OVERNIGHT. GFS HAD ABOUT A HALF INCH OF
QPF OVER THIS REGION WHICH WOULD RESULT IN AT LEAST 5 INCHES OF
SNOW OR LOW END ADVISORY CRITERIA. THUS WILL ISSUE A SNOW ADVISORY
THROUGH 4 AM BY WHICH TIME THE MOISTURE SHOULD BE FAR ENOUGH E TO
END THREAT OF ACCUMULATING SNOW. BOTH MODELS HAD QPF OVER THE SW
MOUNTAINS TONIGHT AS WELL. NOTED SOME FRONTOGENESIS AROUND 700 MB
OVER THE MOUNTAINS THIS EVENING SO HAVE INTRODUCED A 30 POP THERE.
OTHERWISE...BASED ON RADAR TRENDS...WENT WITH CHANCE POPS SOUTH
CENTRAL AND SLIGHT CHANCE FROM KBIL E THIS EVENING. JUST HAD SLIGHT
CHANCE E HALF OF AREA AFTER 06Z AS LOW CONTINUES TO PULL E. KEPT
POPS LOW AS WOULD NOT EXPECT MUCH CONVECTIVE ACTIVITY LATE AT
NIGHT.
A LEE TROUGH WILL BE OVER THE REGION TONIGHT. CONSIDERED ISSUING
WIND ADVISORY FOR KLVM AND NYE AREAS FOR AFTER 06Z TONIGHT INTO
MON MORNING. SUPPORTING FACTORS WERE ADVANCING UPPER RIDGE...NW TO
SE ORIENTED 700 MB JET AND SURFACE TO 700 MB STABILITY. HOWEVER
ALL GUIDANCE WAS WELL BELOW ADVISORY CRITERIA FOR KLVM AND SOME QUESTION
AS TO STRENGTH AND ORIENTATION OF SURFACE PRESSURE GRADIENT...SO
WILL HOLD OFF FOR NOW. THE COMBINATION OF THE LEE TROUGH AND CLOUD
COVER WILL KEEP TEMPS IN MID 30S TO LOWER 40S TONIGHT.
THE UPPER LOW WAS FORECAST TO SHIFT INTO THE DAKOTAS DURING MON
MORNING. A DEFORMATION ZONE WILL PERSIST BEHIND THE LOW IN THE
MORNING BRINGING A SLIGHT CHANCE OF PRECIP TO THE E SO HAVE ADDED
SLIGHT CHANCE POPS THRU 18Z IN THE E. BASED ON MIXING
PROFILES...MUCH WARMER DAY IN STORE FOR THE AREA. HIGH TEMPS WILL
BE IN THE 60S TO LOWER 70S AND WERE IN GOOD SHAPE.
MODELS WERE SIMILAR IN BUILDING AN UPPER RIDGE OVER THE AREA MON
AFTERNOON THROUGH TUE NIGHT. DRY AND WARMER CONDITIONS WILL BE
OVER THE REGION. RAISED TEMPS A LITTLE FOR MON NIGHT AND TUE. TUE
SHOULD BE IN THE 70S MOST AREAS. SOME GUIDANCE SUGGESTED IT COULD
BE EVEN WARMER...SO LATER SHIFTS CAN ADJUST AS NEEDED. ARTHUR
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
WEDNESDAY WILL SEE A SOUTH TO SOUTHWEST FLOW ALOFT AS A RESULT OF
AN APPROACHING UPPER LEVEL WAVE AND COLD FRONT. THE FRONT IS
STILL PROGGED TO MOVED ACROSS THE FORECAST AREA LATE IN THE DAY
AND DURING THE OVERNIGHT HOURS. DYNAMICS CONTINUE TO BE STRONG
WITH THIS WAVE WITH THE BULK OF THE LIFT REMAINING TO THE NORTH
OF OUR AREA. WILL CONTINUE WITH SLIGHT POP CHANCES ACROSS OUR
WEST AND PORTIONS OF OUR CENTRAL ZONES WEDNESDAY AFTERNOON AS
THESE AREAS WILL BE CLOSEST TO THE DYNAMICS. WILL ALSO CONTINUE
WITH A SLIGHT CHANCE FOR SHOWERS WEDNESDAY NIGHT ACROSS THIS
AREA...AS WELL AS THE NORTHEAST ZONES AS THE SYSTEM MOVES ACROSS
NORTHEAST MONTANA.
RIDGING RETURNS FOR THURSDAY AND FRIDAY BEFORE THE NEXT SYSTEM
APPROACHES THE FORECAST AREA LATE SATURDAY AND SATURDAY NIGHT.
BOTH THE GFS AND ECMWF ARE IN AGREEMENT WITH BRINGING SOME SHOWER
ACTIVITY TO THE SOUTHERN ZONES AS THE BULK OF THE LIFT LOOKS TO
STAY OVER WYOMING. HAVE INTRODUCED A SLIGHT SHOWER CHANCE ACROSS
THE SOUTHERN ZONES FOR THIS TIME. AS FOR TEMPERATURES...READINGS
STILL LOOK TO BE ABOVE NORMAL. HOOLEY
&&
.AVIATION...
AN UPPER LEVEL LOW WILL CONTINUE TO BRING SHOWERS EAST OF A KBIL
TO KSHR LINE TONIGHT. VFR CONDITIONS WILL PREVAIL ACROSS THE
PLAINS WITH OCCASIONAL MVFR CONDITIONS WITH SHOWERS ACROSS THE
EAST. SNOW SHOWERS WILL BE POSSIBLE OVER THE BEARTOOTH/ABSORAKA
RANGES WITH MOUNTAIN OBSCURATIONS LIKELY. IN ADDITION...HEAVIER
SNOW IS LIKELY OVER THE BIG HORN MOUNTAINS WITH IFR CONDITIONS AND
MOUNTAIN OBSCURATIONS. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 042/068 042/075 042/072 043/068 043/069 042/068 041/064
20/B 00/U 02/W 20/U 00/B 02/W 20/B
LVM 040/064 040/073 040/071 039/064 039/069 041/065 040/061
00/N 00/N 02/W 20/U 00/B 02/W 10/B
HDN 038/070 040/076 040/075 040/072 040/072 041/071 040/068
40/B 00/U 02/W 20/U 00/B 02/W 20/B
MLS 039/068 040/072 042/073 040/070 039/069 040/070 039/068
22/W 00/U 00/U 20/B 00/U 00/B 10/B
4BQ 037/068 041/073 040/075 040/070 039/072 041/070 040/068
22/W 00/U 00/U 00/U 00/U 02/W 22/W
BHK 036/063 039/069 037/071 038/069 038/068 038/066 037/064
22/W 00/U 00/U 20/B 00/U 00/B 12/W
SHR 034/066 037/075 037/073 037/068 035/072 038/069 037/067
40/U 00/U 00/U 00/U 00/B 02/W 22/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...SNOW ADVISORY IN EFFECT UNTIL 4 AM MDT MONDAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Oct 7, 3:41 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 341 PM MDT SUN OCT 7 2007 WYZ098-082145- NORTHEAST BIG HORN MOUNTAINS- 341 PM MDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SNOW WILL OCCUR OVER THE BIG HORN MOUNTAINS TONIGHT WHERE 5 TO 7 INCHES OF ACCUMULATION IS EXPECTED BEFORE THE SNOW TAPERS OFF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>042-056>058-063>068-WYZ099-082145- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-SHERIDAN FOOTHILLS- 341 PM MDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.